MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A non-health care professional reported that during an intraocular lens (iol) implant procedure, the lens was scratched.Additional information has been requested.There are two medical device reports associated with this report.This is 2 of 2.
 
Additional Manufacturer Narrative
Additional information was provided in h.3.,h.6 and h.11.The assembled empty lens case was returned.The lens was not returned.A photo was provided that showed a partial view of an implanted single piece lens.A short scratch was visible on the anterior surface at the optic haptic junction area.This mark is angled to the travel path.Damage to the anterior surface is typically caused by forceps or the plunger.The anterior surface of the lens does not contact the cartridge lumen if the lens is loaded or folded correctly.An empty company cartridge pouch was returned.Product history records were reviewed and documentation indicated both products met release criteria.A qualified cartridge was indicated.It is unknown if a qualified handpiece and viscoelastic were used.The root cause could not be determined.The sample was not returned.Based on review of the provided photo the lens was scratched.A short scratch was visible on the anterior surface at the optic haptic junction area.This mark was angled to the travel path.Damage to the anterior surface is typically caused by forceps or the plunger.The anterior surface of the lens does not contact the cartridge lumen if the lens is loaded folded correctly.The instruction for use (ifu) instructs: company foldable intra ocular lens (iols) are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21623203
Report Number1119421-2025-00710
Device Sequence Number12873302
Product Code HQL
UDI-Device Identifier00380652251464
UDI-Public(01)00380652251464(17)280814(11)240816(10)15908406
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY60WF
Device Catalogue NumberSY60WF.190
Device Lot Number15908406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date03/17/2025
Supplement Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III CARTRIDGE D; MONARCH INJECTOR, UNSPECIFIED
Patient SexUnknown